CSN Login
Members Online: 10

Chemo Chronographs

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

day 6 of round three Oxal/5fu..whatta train..more like roller coaster..how do you people focus, let alone work while taking this demon? Even tho no vomiting, and constipation instead of diarrhea, the overall effects are totally incapacitating for
the first week..took a drug called Emend, which controlled the actual vomiting-only thing is, the body keeps telling me it's sick, while the mind won't allow it..has anyone had blackouts from this
protocol? 5th day was in & out of consciousness until forcing food.. Bud

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Oh Bud, I'm sorry to hear what this course is doing to you...wish I could cook you up a pot of chicken soup...hang in there, we are all rooting for you. Sending all good thoughts your way. Judy

bryancarson's picture
bryancarson
Posts: 47
Joined: Jan 2004

Hey Bud.
If your side effects are debilitating, talk to your oncologist. When I was in treatment, they changed my schedule to receive less consecutive treatments, but increased the total time I was on chemo. It sucked to have the time lengthened, but at least I was functional during the time. Ask if you can have the treatment weekly instead of several days in a row.
Best of luck to you, I hope you feel better
Bryan

swelsh
Posts: 10
Joined: Oct 2003

I too have had a rough beginning with my chemo treatments (Oxal/5FU with a pump for 46 hours). After my first treatment, the oncologist prescribed Zofran and Emend. No vomiting then but still could not eat or raise my head from the pillow. The doctor then lowered my dose of 5FU and with my 3rd treatment I felt much better. But I was very constipated and the day after the pump was taken off, my blood pressure was way low and I saw incredible halos and almost passed out. I have found that really pushing the fluids while I'm on the pump has helped. Each day that I'm connected to the pump, I drink about 64 ounces of water, have 2 cups of green tea, and eat soup twice a day. This is hard to do considering the awful taste in my mouth, but I no longer see halos or feel lightheaded. I'm still tired but at least I don't have the fear of passing out. Hope this is of some help to you.

schoolgirl
Posts: 29
Joined: Feb 2004

Bud, so sorry to hear of your experience. My husband just finish 6 treatments of oxaliplatin,5fu lu. He did not have all this going on, he tolerated the treatments except for getting very, very tired. Wished I could tell you something to would help you. Just don't give up, fight, fight. Yvonne

KrisS
Posts: 232
Joined: Apr 2003

Sorry to hear what a rough time you have had. I agree I would let your oncologist know about the problems you have had.

Dehydration can contribute to cvonstipation as well as light headedness, so drinking fluids is important. If you are not eating, you can get low on potassium, which can make things worse. I have to keep reminding myself to drink the first few days, because drinking cold drinks is unpleasant, and drinking hot water, or tea gets old.

I usually am not very hungry the third and fourth day after treatment but haven't felt queasy enough to not be able to eat. If you still feel queasy, I think there are is a new antinausea drug out, or maybe adding one of the other antinausea drugs in as well may be helpful. In light of how rough a time you have had though, I would pass this by the oncologist.

The first day after getting oxaliplatin, I have had a few episodes of having the graying of vision, similar to when you get up too quickly and your blood pressure drops.

As for focus- I can't say I feel sharp the first few days after treatment, but I have not been incapacitated by it.

Hope things work out for you shortly.

Kris

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network